MAUDE Adverse Event Report: DEPUY SPINE INC BALL TIP FEELER STRAIGHT; PROBE

DEPUY SPINE INC BALL TIP FEELER STRAIGHT; PROBE
Model Number 275010140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, that the ball tip feeler broke during reprocessing in the sterile processing department.There was no patient or procedure involvement.This report involves one (1) ball tip feeler straight.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a review of the receiving inspection (ri) for ball tip feeler straight was conducted identifying that lot number: ty17710 was released in a single batch.Batch1: lot qty of (b)(4) units were released on october 8, 2013 with no discrepancies.Batch2: lot qty of (b)(4) units were released on december 11, 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the ball tip feeler straight (p/n: 275010140, lot#: ty17710) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the ball tip feeler shaft was broken from the feeler handle and was deformed.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: the distal tip of the ball feeler shaft was measured to be within the specification of 0.75 mm +0.10 mm/-0.00 mm.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Ball tip feeler assembly (straight).Ball tip feeler shaft.Complaint confirmed? yes, the device received was broken and deformed.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the ball tip feeler straight (p/n: 275010140, lot#: ty17710).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL TIP FEELER STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11365468
Report Number1526439-2021-00346
Device Sequence Number19120447
Product Code HXB
UDI-Device Identifier10705034194066
UDI-Public(01)10705034194066
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275010140
Device Catalogue Number275010140
Device Lot NumberTY17710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1